Alert archive / Maine / Flash Flood Watches in 2021
Flash Flood Watch 6, NWS Gray, ME
NWS Gray, ME issued this flash flood watch at Sep 1, 2021, 3:35 AM EDT for 6 counties in Maine; 5 counties in New Hampshire. It took effect at Sep 2, 2021, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 3:35 AM EDT (07:35 UTC)
- In effect from
- Sep 2, 2021, 12:00 AM EDT
- Expired
- Sep 2, 2021, 8:41 AM EDT
- In force
- 9 hr
- Issued by
- NWS Gray, ME
- Flood severity
- None
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH
The radar
The Portland,ME radar (KGYX), 45 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WGUS61 KGYX 010735 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Gray ME 335 AM EDT Wed Sep 1 2021 .A cold front south of the area will combine with the remnants of Ida to become the focus for heavy rainfall across southern New Hampshire and Maine tonight into Thursday. MEZ018-023-NHZ008-010>015-012100- /O.NEW.KGYX.FF.A.0006.210902T0400Z-210902T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 335 AM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... The National Weather Service in Gray has issued a * Flash Flood Watch for Portions of southwest Maine, including the following areas, Coastal York and Interior York. Portions of New Hampshire, including the following areas, Cheshire, Coastal Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford and Western And Central Hillsborough. * From late tonight through Thursday afternoon. * Widespread rainfall amounts of 1 to 3 inches are possible over southern New Hampshire and southwest Maine tonight into Thursday as the remnants of Ida move into New England. Locally higher amounts of 3 to 4 inches are possible. * This amount of rainfall may be enough to cause flash flooding and flooding of smaller rivers and streams. Flooding of urban and poor drainage flooding may also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SJ
5 follow-up statements
029 WGUS61 KGYX 011913 FFAGYX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Gray ME 313 PM EDT Wed Sep 1 2021 .Low pressure will combine with the remnants of Ida and move through the Gulf of Maine bringing heavy rain to the region. MEZ022-024>028-020315- /O.EXB.KGYX.FF.A.0006.210902T0400Z-210903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 313 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... The National Weather Service in Gray has expanded the * Flash Flood Watch to include Portions of south central and southwest Maine, including the following areas, in south central Maine, Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal Cumberland. * From Midnight EDT tonight through Thursday evening. * Widespread rainfall amounts of 1 to 3 inches are possible along the Maine coast late tonight through early tomorrow. Isolated reports of up to 4 inches are possible. * This amount of rainfall may be enough to cause flash flooding and flooding of smaller rivers and streams. Flooding of urban and poor drainage flooding may also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MEZ018-023-NHZ008-010>015-020315- /O.CON.KGYX.FF.A.0006.210902T0400Z-210902T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 313 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southwest Maine, including the following areas, Coastal York and Interior York. Portions of New Hampshire, including the following areas, Cheshire, Coastal Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford and Western And Central Hillsborough. * From Midnight EDT tonight through Thursday afternoon. * Widespread rainfall amounts of 1 to 3 inches are possible over southern New Hampshire and southwest Maine tonight into Thursday as the remnants of Ida move into New England. Locally higher amounts of 3 to 4 inches are possible. * This amount of rainfall may be enough to cause flash flooding and flooding of smaller rivers and streams. Flooding of urban and poor drainage flooding may also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MBC
543 WGUS61 KGYX 012345 FFAGYX Flood Watch National Weather Service Gray ME 745 PM EDT Wed Sep 1 2021 MEZ018-023-NHZ008-010>015-021000- /O.CON.KGYX.FF.A.0006.210902T0400Z-210902T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 745 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of southwest Maine, including the following areas, Coastal York and Interior York. Portions of New Hampshire, including the following areas, Cheshire, Coastal Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford and Western And Central Hillsborough. * From Midnight EDT tonight through Thursday afternoon. * Widespread rainfall amounts of 1 to 3 inches are likely over southern New Hampshire and far southwest Maine tonight into Thursday as the remnants of Ida move into New England. Locally higher amounts of 3 to 4 inches are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MEZ022-024>028-021000- /O.CON.KGYX.FF.A.0006.210902T0400Z-210903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 745 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of south central and southwest Maine, including the following areas, in south central Maine, Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal Cumberland. * From Midnight EDT tonight through Thursday evening. * Widespread rainfall amounts of 1 to 3 inches are likely along the Maine coast late tonight through early tomorrow. Isolated reports of up to 4 inches are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ JC
586 WGUS61 KGYX 020729 FFAGYX Flood Watch National Weather Service Gray ME 329 AM EDT Thu Sep 2 2021 MEZ018-023-NHZ008-010>015-021530- /O.CON.KGYX.FF.A.0006.000000T0000Z-210902T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 329 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... The Flash Flood Watch continues for * Portions of southwest Maine, including the following areas, Coastal York and Interior York. Portions of New Hampshire, including the following areas, Cheshire, Coastal Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford and Western And Central Hillsborough. * Through this afternoon. * Widespread rainfall is falling across portions of Maine and New Hampshire this morning. Rainfall intensity is highest across southern and coastal counties. Rain will end from west to east later this morning. Most areas are reporting between 1 to 2 inches of rainfall overnight, with another inch or more possible through the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ MEZ022-024>028-021530- /O.CON.KGYX.FF.A.0006.000000T0000Z-210903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 329 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of south central and southwest Maine, including the following areas, in south central Maine, Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal Cumberland. * Through this evening. * Widespread rain will continue across the midcoast counties through midday. Rainfall amounts of 1 to 3 inches are expected, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SJ
761 WGUS61 KGYX 021040 FFAGYX Flood Watch National Weather Service Gray ME 640 AM EDT Thu Sep 2 2021 MEZ018-023-NHZ008-010>015-021145- /O.CAN.KGYX.FF.A.0006.000000T0000Z-210902T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-Western And Central Hillsborough- Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, and Weare 640 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of southwest Maine, including the following areas, York County. In New Hampshire, Cheshire, Rockingham, Hillsborough, Merrimack, and Strafford has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat as the heavy rain has moved out of the area. Light showers will continue through late morning. Area streams and creeks may still continue to rise from earlier rainfall, but are not expected to come out of their banks. $$ MEZ022-024>028-021845- /O.CON.KGYX.FF.A.0006.000000T0000Z-210903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 640 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of south central and southwest Maine, including the following areas, in south central Maine, Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal Cumberland. * Through this evening. * Widespread rainfall is falling across portions of Maine this morning. Rainfall intensity is highest across coastal counties. Rain will end from west to east later today. Most areas are reporting between 1 to 2 inches of rainfall overnight, with another inch or more possible through midday. * Heavy rain may cause flash flooding over urban and poor drainage areas, along with minor dirt road and culvert washouts. Additionally, sharp rises on small creeks and streams will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be aware of your surroundings and do not drive on flooded roads. && $$ SJ
834 WGUS61 KGYX 021241 FFAGYX Flood Watch National Weather Service Gray ME 841 AM EDT Thu Sep 2 2021 MEZ022-024>028-021345- /O.CAN.KGYX.FF.A.0006.000000T0000Z-210903T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Including the cities of Brooks, Jackson, Knox, Liberty, Montville, Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville 841 AM EDT Thu Sep 2 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for Portions of south central and southwest Maine, including the following areas, in south central Maine, Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal Cumberland. has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ JC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 1:49 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 1, 1:49 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Gray ME 149 AM EDT Wed Sep 1 2021 .SYNOPSIS... The remnants of Ida begins to move towards the northeast on Wednesday. This system will reach the southern New England coastline Wednesday night before crossing through the Gulf of Maine on Thursday. An upper level trough will linger over the region on Friday, bringing a chance of a shower to portions of the region. A drier westerly flow will follow on Saturday with a frontal system to arrive by the end of the weekend. A trough of low pressure will approach from the northwest early next week. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... 1045 PM Update... Radiational cooling is well underway over the CWA with temperatures quickly cooling into the 60s, 50s toward the north. Though clouds continue to stream overhead, am not expecting these 25 kft + decks to have much of an impact on cooling overnight. Rather a few wisps in the mid-levels could interrupt cooling in some places for a time, but I hardly expect this to be the rule. 715 PM Update... Going forecast is in good shape foe the time being with only minor tweaks made to T/Td, skies, and winds at this time. We're losing our cumulus cover with sunset but cirrus continues to stream in aloft otherwise. This trend will continue through tonight, thickening especially south. Previously... After a low chance for a shower over the mountains through sunset any precipitation will be limited across the north. Much of the Cu field over this region will dissipate after sunset. High, thin cirrus moisture will move in and out of southern areas for time to time during the overnight hours. Have included patchy fog over the western and northern valleys overnight. There may be some light fog over southern valleys as well, however this will be dependent on high level cloud cover overnight. There will be a wide range in temperatures for overnight lows with 40s in the mountains, 50s across the interior. There may be some lower 60s for lows in southern areas, once again due to potential high level moisture from time to time. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/... Ida tracks towards the northeast on Wednesday and begins to interact with a departing jet stream. This will lead to very heavy rainfall to develop over portions of the mid Atlantic region with time. The 12Z operational model suite have accelerated the remains on Ida with a little faster track when compared to previous runs. The latest HREF solution suggests low clouds will enter southern New Hampshire Wednesday afternoon with precipitation to follow shortly thereafter. The Euro continues to be the furthest north with the rain bands Wednesday night into Thursday morning with the Canadian model being the driest. The GFS and model ensembles remain in the middle of the road with the placement of the heaviest precipitation remaining over southern New England. Therefore, confidence levels with the rainfall amounts remain relatively low. Cyclogenesis will be relatively gradual with this system as it moves up the southern New England coastline Wednesday night and into the Gulf of Maine Thursday morning. Nevertheless, interaction with the jet and upper level low, along with increasing moisture in the form of precipitable water values approaching and then exceeding 2 inches over southernmost areas will likely allow for heavy rainfall. Agree with the WPC excessive rainfall outlook indicating a marginal risk for excessive rainfall over southern areas with a slight risk along the NH/MA state line and our immediate coastline. Further to the north, drier air will allow for a sharp line between heavy rainfall and light precipitation. Most of the precipitation exits the region by midday Thursday, however an upper level trough will keep plenty of clouds around and a few scattered showers. Temperatures will only be in the 60s in most areas, however readings may nudge 70 degrees along the coastline where downslope conditions are expected. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... The overall pattern aloft has started the transition from Summer to Fall. A blocky higher amplitude flow is developing across Canada while the southern US tries to hang on to the zonal summer pattern. Overall through the weekend the approaching fall from the north will rule for our are with several systems being impacted mainly by interaction with this upper level trough. Low pressure exits the region to the northeast on Thursday night. With an upper trough moving from southern Quebec into Labrador, for Friday some wrap around showers will continue in the mountains. Have increased pops a bit for the northeast over NBM guidance to reflect this. High will be in the low 70s south to mid 60s north, which is only a few degrees below average for this date. With skies clearing Friday night have nudged temperatures lower, especially in regions like interior York county that tend to cool easily. This puts the forecast closer in line with the statistical guidance. Brief ridging moves in for Friday night into Saturday, and the sunny skies will push temperatures a bit warmer than Friday with all but the higher elevations reaching 70s. Both Friday and Saturday nights expect to see some valley fog formation, most likely in the CT river valley. To end the weekend a broad low develops over Hudson bay, with another front moving through bringing rain to the region for Monday. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Short Term...Sct High mid and high clouds continue to stream over the region and have limited fog development. Concerned with LEB where breaks are more pronounced, likely increasing chances of fog development. Have reduced fog expectations at HIE. Otherwise VFR conditions for the daytime period. Conditions will deteriorate rapidly tonight when the moisture moves into the region. Only just start to touch upon this period with this set of TAFs. Generally expect conditions to rapidly drop from VFR to MVFR, and then to IFR for areas of heavier rainfall after 06Z Thu. Long Term... Few upslope showers along the Canadian border for Thursday into Friday as the low pressure exits the region. High pressure builds in holding mainly VFR through the weekend although some valley fog is likely on Friday and possible Saturday night through the CT river valley. && .MARINE... Short Term...Winds and seas will remain below SCA thresholds tonight through Wednesday. However, there is the potential for the northeast gradient to increase out of the northeast Wednesday night into Thursday morning as low pressure crosses through the Gulf of Maine. Long Term... NW flow behind the departing system on Friday before high pressure moves in for the weekend. Winds will turn south to end the weekend ahead of the next system approaching from Monday. && .HYDROLOGY... The remnants of Ida will continue to move northeast tonight and before beginning to interact with a jet on Wednesday in an increasingly high precipitable water environment. While there is still disagreement in QPF between the models, 1 to 3 inches of precipitation in 12+ hours should not cause flood issues across southern portions of our forecast area. However, higher amounts would begin to lead to flooding issues and the track of this upcoming system will need to continue to be monitored. Southern areas may need to be considered for flood watches if confidence increases overnight. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS...Casey NEAR TERM...Cannon SHORT TERM...Cannon LONG TERM...Curtis AVIATION...Jamison MARINE... HYDROLOGY...
Hazardous weather outlook, Aug 31, 3:37 PM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 337 PM EDT Tue Aug 31 2021 MEZ018-019-023>028-NHZ007>015-011945- Interior York-Central Interior Cumberland-Coastal York- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 337 PM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Rain will overspread the area as the remnants of post tropical cyclone Ida moves off the eastern seaboard Thursday. The heaviest rainfall should remain over southern New England, but there is a chance the axis of heaviest rain could push further north and impact portions of southern New Hampshire and coastal Maine. Rainfall of one to three inches is possible in these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ151-MEZ007>009-012>014-020>022-033-NHZ001>006-011945- Penobscot Bay-Northern Oxford-Northern Franklin-Central Somerset- Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin- Kennebec-Interior Waldo-Interior Cumberland Highlands-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll- 337 PM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, south central Maine, southwest Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152>154-011945- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 337 PM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:37 AM EDT | Gale Watch | GYX | 12 hr | |
| Sep 1, 3:37 AM EDT | Small Craft Advisory | GYX | 47 hr | |
| Sep 1, 3:08 PM EDT | Gale Warning | GYX | 19 hr |
Nearby
Flash Flood Watches in Maine, 2021Flash Flood Watches in New Hampshire, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.